A theoretical and practical study on linear reforms of dual taxes
We extend the linear reforms introduced by Pf¨ahler (1984) to the case of dual taxes. We study the relative effect that linear dual tax cuts have on the inequality of income distribution -a symmetrical study can be made for dual linear tax hikes-. We also introduce measures of the degree of progressivity for dual taxes and show that they can be connected to the Lorenz dominance criterion. Additionally, we study the tax liability elasticity of each of the reforms proposed. Finally, by means of a microsimulation model and a considerably large data set of taxpayers drawn from 2004 Spanish Income Tax Return population, 1) we compare different yield-equivalent tax cuts applied to the Spanish dual income tax and 2) we investigate how much income redistribution the dual tax reform (Act ‘35/2006’) introduced with respect to the previous tax.
|Date of creation:||Feb 2009|
|Date of revision:||Feb 2009|
|Contact details of provider:|| Postal: Fundació Bosch i Gimpera, C. Baldiri i Reixac, 4-8, 08028 Barcelona|
Web page: http://www.xreap.cat
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Fries, Albert & Hutton, John P & Lambert, Peter J, 1982. "The Elasticity of the U.S. Individual Income Tax: Its Calculation, Determinants and Behavior," The Review of Economics and Statistics, MIT Press, vol. 64(1), pages 147-51, February.
- Pfahler, Wilhelm, 1984. "`Linear' income tax cuts: distributional effects, social preferences and revenue elasticities," Journal of Public Economics, Elsevier, vol. 24(3), pages 381-388, August.
- Herwig Immervoll, 2005. "Falling Up The Stairs: The Effects Of "Bracket Creep" On Household Incomes," Review of Income and Wealth, International Association for Research in Income and Wealth, vol. 51(1), pages 37-62, 03.
- Hutton, John P. & Lambert, Peter J., 1979. "Income tax progressivity and revenue growth," Economics Letters, Elsevier, vol. 3(4), pages 377-380.
When requesting a correction, please mention this item's handle: RePEc:xrp:wpaper:xreap2009-01. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (XREAP)
If references are entirely missing, you can add them using this form.